How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 44795
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Unexplained weight gain Nausea Decrease appetite Bloa

This answer was rated:

Unexplained weight gain
Nausea
Decrease appetite
Bloating
Hello, this is Dr. David. I have read your question and I'm ready to help.

I am sorry you are having these symptoms.

you need to have your thyroid hormones levels checked. low thyroid hormones which would cause a high TSH leve of greater than 3.0 can cause weight gain

also you need blood androgen levels checked. women with high blood androgen levels can cause weight gain.

Effexor can cause loss of appetite. so can cymbalta.

have you been battling depression? is this why you are on effexor and then cymbalta?

nausea and bloating can come from gastritis or excessive stomach acid production. have you tried a stomach acid blocker like pepcid or zantac? or stronger prescription acid blockers like nexium or protonix?
Customer: replied 3 years ago.

I had a mass on my thyroid that was benign. And had a partial thyroid ectomy. But take no thyroid med. I have my levels checked every year during my annual check up. And they have been fine.

Customer: replied 3 years ago.

I had a mass on my thyroid that was benign. And had a partial thyroid ectomy. But take no thyroid med. I have my levels checked every year during my annual check up. And they have been fine.


My dr upped my dosage of Effexor to 150 mg from 75mg and that is when the symptoms started. So he changed me back to 75


And there was no change so we swapped to cymbalta


 

Customer: replied 3 years ago.

I recently had an endoscopy and colonoscopy and showed only acid reflux which I now take Prilosec

that is good your thyroid hormone levels are good.

make sure your TSH level is between 0.3 and 3.0. levels above 3.0 means you are hypothyroid

also talk to your doctor about getting your androgen levels checked.

you should also have your estrogen and pituitary levels checked as well.

that is good you have been started on prilosec. if you continue to have acid reflux symptoms and bloating, you need to be tested for H Pylori infections. have you had testing for H Pylori bacterial infections of your stomach?

I hope the cymbalta helps.

do you have more information or questions for me?
Dr. David and other Medical Specialists are ready to help you
Customer: replied 3 years ago.

I have not been tested for H Pylori


i do have my yearly check up next month


i just feel terrible, swelled, headache, nausea and bloated


 

talk to your doctor about testing for H Pylori. this could explain your nausea and bloating.

they will set up the test and make sure you are off of your prilosec for 2 weeks prior to the test.

good luck with the cymbalta

let me know if you have other questions.

if done for now, please click accept and leave positive feedback below the chat box so I can get credit for helping you today

you can always reach me with "a question for Dr. David" if you have any other questions

Thanks for using JustAnswers.com